Hi all. Need your opinion here. In short, I am still on the Topamax, 100 mg. Been on it now for 19 weeks. Tolerating the side effects which for me, have overall, been minimal or at least, tolerable. Up until now, haven’t had any major headache issues. I still don’t know if the topamax itself stopped the headaches or they just morphed, as before I started taking the med, they had stopped on their own. However, recently, I have been having back of the head, stress-type headaches more often, some times every day. They are not as intense as before, but they are there none the less. They come and go, and if I can tough them out I do, but I often have to take OTC Aleve to help with them. I thought they were due to overendulgence of bad food (just had a big bday recently!), as I haven’t been eating properly for a while, but it’s been a few weeks and I’ve tried to eat better and they are still there.
So, now I am wondering, is the Topamax working? Should I continue to stay on it? My gut says yes, stay on, for why not? I still need to see if these headaches that just started up continue. Plus, since I tolerate it pretty well, I might as well. Sound reasonable?
Now, the twist here is that I am overdue to see my neurologist doc. They had me on a waiting list and I never heard from them, so I called. I found out my doc is on maternity leave and her patients are being covered by the physician assistants. (There is another doc there, but he has his own patients.) She won’t return until March, so I have to see the physician assistant. I know these folk are well-trained, but I wonder how much help he/she can be in this area and my situation? I mean, I am a new patient - only just started with this doc and this med. Any thoughts on this? I guess I don’t have much of a choice. I can’t go 9 months on the med without some sort of followup. However, I also don’t think this person is going to really say much other than what I have already decided above myself. I don’t think it makes a lot of sense to go off the Topamax now and I frankly don’t want to unless under my DOCTOR’s supervision if I am going to start another med. I’m sure you understand.
Any imput on this would be appreciated. I guess my other question is how much help can this physican assistant really give me?